Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Atazanavir When You're Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

...not recommended for patients who have taken other HIV medications and experienced treatment failure. Dosing for children at least 6 years old is based on their weight and prior treatment history. For more information see www.aidsinfo.nih.gov/DrugsNew/DrugDetailNT.aspx?int_id=314 . Atazanavir is available in capsules of 100 mg, 150 mg, 200 mg and 300 mg. Store atazanavir at room temperature, protected from moisture. Keep it in a tightly...
Ask the Experts

Co administration of darunavir and Atazanavir

Dr Dr,I have been on this regimen (1200 mg Prezista + 100 mg norvir and 300 mg Reyataz) for more than 2 years. I was told by many people that this regimen is not recommended, but my Dr insists it's the best he can give me. Shortly after starting...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,Dual protease inhibitor (PI) regimens have been used to treat HIV/AIDS; however, the possibility of drug-drug interactions must be carefully considered. Drug-drug interaction studies with Prezista Read more »

Ulcers and HIV

I have been experiencing real bad stomach pains. I am HIV positive and my doctor has changed my regimen. I had been taking my meds for almost 2 months before I even had any stomach pains, so I was wandering if the side effects could occur after 2...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...choices can be broken into two categories- something related to medication side effects or something else.Depending on which HIV medications you're taking, you could try taking an acid (like omeprazole or ranitidine) to see if this helps your... Read more »

Started Atazanavir

Dear Expert, after a year on Stustiva/Truvada, my first line treatment I adhered perfectly but became unhappy due to the side effects of efavirenz. I am on my 5th day of Atazanavir/Noriver(boost) + Truvada. So far I feel like a new man..I have...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...There is nothing I am aware of that you can do to minimize the elevated bilirubin that often, but not always, develops on atazanavir (Reyataz) - especially when boosted with Norvir. The good news is that this elevation of bilirubin is usually... Read more »

Atazanavir & yellow eyes

I started taking 400 mg of atazanavir daily on 7/21. Since then, my eyes have already started turning yellow due to the build up of bilirubin. I notified my doctor & will have liver tests done to make sure everything is ok, but they're pretty...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
...Other than stopping the atazanavir, I'm not aware of anything that can be done to hide the yellowing of your eyes. Fortunately, your doctor is correct that it is Read more »
Articles
The Body PRO

Atazanavir Noninferior to Lopinavir in Treatment-Naive HIV-Infected People

...endpoint was met, and boosted atazanavir was determined to be non-inferior to boosted lopinavir. The primary endpoint was an HIV viral load less than 50 copies per mL, and that was looked at using a couple of different analyses. The principal one... Read more »
AIDSinfo

An Overview of Reyataz (Atazanavir)

...HIV protease enzyme and stops the processing of viral proteins, thereby preventing more virus particles from being made. HIV/AIDS-Related Uses Atazanavir was approved by the U.S. Food and Drug Administration (FDA) on June 20, 2003, for use... Read more »
AIDS InfoNet

Telling Others You're HIV Positive

...Are the Issues? General Guidelines Special Situations Getting Help What Are the Issues? When you test positive for HIV, it can be difficult to know who to tell about it, and how to tell them. Telling others can be good because: ... Read more »
The Well Project

Caring for Your Liver if You Have HIV/AIDS

...medications, over-the-counter drugs such as Tylenol (acetaminophen), repeated use of antibiotics, or exposure to chemicals AIDS related opportunistic infections (OIs) such as MAC (mycobacterium avium complex), TB (tuberculosis), CMV... Read more »
Connect With Others

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
...I am wanting to hear from anyone who have experienced taking Raltegravir, Truvada & Atazanavir and how you have got on with the meds? I first started taking meds in May this year I was put on Truvda and Sustiva first, and Read more »

started meds and hate it.

Posted by frank74, 9 Replies
...dropped to below 500. I don't have any physical issues with meds but I is more emotional. It's a twice daily reminder of it(HIV) that before I could forget about it for a while. Read more »

HIV is not for sissies

Posted by ScotCharles, 3 Replies
...An editorial in my local paper bemoaned that the writer was saddened that his friend died of AIDS in 1994 just before the advent of drugs that would have allowed him to lead a long and healthy life. The editorial advocated Read more »

Hi I'm new

Posted by Mondo, 6 Replies
...myself. I am a 55 year old Male living in Australia. I was diagnosed early 2008 which makes me a relatively new addition to the HIV family. I am currently not working and have not since my diagnosis. I would like to support others where I can and... Read more »